Top
10
Doctor insights on: Heart Bypass Diphenhydramine

Share
Dr. John Chiu
1,011 doctors shared insights

Diphenhydramine (Definition)

Diphenhydramine is a sedating antihistamine which is a kind of antihistamine type drug (common ...Read more


4

4
Which med is better at not causing a racing heart..nyquil or benadryl (diphenhydramine)?

Which med is better at not causing a racing heart..nyquil or benadryl (diphenhydramine)?

Nyquil: Sinex or severe cold and flu would cause a racing heart, both contain phenylepherine, a decongestant, that is not recommended also for people with high blood pressure, please read the labels carefully. Benadryl (diphenhydramine) and other nyquil preparations not containing epinephrine wouldn't cause such, good luck ...Read more

5

5
Around 3:30 today i took 600mg of Benadryl (diphenhydramine). my heart doesnt hurt. now its 11:23 im scared to go to sleep. would i have died by now?

Around 3:30 today i took 600mg of Benadryl (diphenhydramine). my heart doesnt hurt. now its 11:23 im scared to go to sleep. would i have died by now?

Go to ER: To get an ECG and evaluation, you took double the total daily dose, can very well affect heart , and your heart doesn't need to hurt you first, ...Read more

6

6
If benadryl (diphenhydramine) caused palpitations and raised heart rate should i be concerned?

If benadryl (diphenhydramine) caused palpitations and raised heart rate should i be concerned?

Med Side Effect: Everyone reacts differently to certain medications. The most common side effect of Benadryl (diphenhydramine) is usually sedation but some people find it causes a paradoxical effect. The symptoms you describe do not sound like an allergist reaction. If you require an antihistamine try a non-seading antihistamine like Zyrtec, Allegra, or Claritin and see if you tolerated these better. ...Read more

7

7
Can taking Benadryl (diphenhydramine) daily cause heart palpitations? Is this safe? Taking to sleep

Can taking Benadryl (diphenhydramine) daily cause heart palpitations? Is this safe? Taking to sleep

Possibly: Make sure that the medication you are taking does not have a decongestant (look on the "Active Ingredients" list for "pseudo ephedrine" or "phenylephrine"). If present, that may be what is causing the palpitations; switch to a pill that contains ONLY "diphenhydramine." ...Read more

8

8
I'm 138lbs & took 30-50 pills of Benadryl (diphenhydramine) last night. Next day heart & stomach feel achy. Haven't thrown up & won't go to ER. Am I going to be okay?

I'm 138lbs & took 30-50 pills of Benadryl (diphenhydramine) last night. Next day heart & stomach feel achy. Haven't thrown up & won't go to ER. Am I going to be okay?

Seek care : You should seek care. It is unclear to me why you did this. You are awake and coherent but still should seek care. I can't imagine this was accidental. Thus for this and many reasons, where a message board is not the best place to discuss, you should seek care now. Best of luck and do take care. If you can't do this call a friend or a family member or 911. ...Read more

See 2 more doctor answers
9

9
My heart rate is beating fast, tightness of chest, and hard to breathe. What do I do? I took diphenhydramine 4 times this week last night was 600mg, night before was 700mg, others were 500.

My heart rate is beating fast, tightness of chest, and hard to breathe. What do I do? I took diphenhydramine 4 times this week last night was 600mg, night before was 700mg, others were 500.

I : I don't know the cause of your symptoms. It could be a heart attack, an asthma attack, a panic attack etc. With the limited info provided - recommend that you call 911 and request an ambulance. Symptoms of a mycocardial infarction (heart attack) can include: chest pain, tightness, squeezing or fullness. However the pain can also present in the upper back, the upper middle abdomen, jaw, head, teeth or in the arms (left more than right). One could have nausea, vomiting or it could feel like indigestion or heartburn. Feeling short of breath, sweating and just feeling out of sorts can also occur. About a fourth of people have no significant symptoms during a heart attack. ...Read more

10

10
Canu take Benadryl (diphenhydramine) allergy medicine if taking medicine for congested heart failure?

Canu take Benadryl (diphenhydramine) allergy medicine if taking medicine for congested heart failure?

Be Careful: You can, but be careful. Patients with heart failure will usually be on a lot of medications and the Benadryl (diphenhydramine) may interact with them. Benadryl (diphenhydramine) will make you sleepy and may affect your breathing. This could make your symptoms worse. ...Read more

See 1 more doctor answer

Benadryl (Definition)

Diphenhydramine is a sedating antihistamine which is a kind of antihistamine type drug (common ...Read more